Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)



Minimum variance hedging in a model with jumps at Poisson random times

Author: V. M. Radchenko
Translated by: S. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 78 (2008).
Journal: Theor. Probability and Math. Statist. 78 (2009), 175-190
MSC (2000): Primary 91B28; Secondary 60H05
Published electronically: August 4, 2009
MathSciNet review: 2446858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a model where the price of an option is driven by a Wiener process and changes randomly at the moments determined by a homogeneous Poisson process. The formula for the minimum variance hedging strategy is obtained for a European type call option. The derivation of the formula is based on the Föllmer-Schweizer decomposition of a contingent claim.

References [Enhancements On Off] (What's this?)

  • 1. M. Schweizer, Approximating random variables by stochastic integrals, Ann. Probab. 22 (1994), 1536-1575. MR 1303653 (95j:60069)
  • 2. H. Pham, T. Rheinländer, and M. Schweizer, Mean-variance hedging for continuous processes: New proofs and examples, Finance Stoch. 2 (1998), 173-198. MR 1806102 (2001h:91049)
  • 3. Ch. Hou and I. Karatzas, Least-squares approximation of random variables by stochastic integrals, Adv. Stud. Pure Math., vol. 41, Math. Soc. Japan, Tokyo, 2004, pp. 141-166. MR 2083708 (2005g:60105)
  • 4. J. P. Ansel and C. Stricker, Lois de martingale, densités et décomposition de Föllmer-Schweizer, Ann. Inst. H. Poincaré Probab. Statist. 28 (1992), 375-392. MR 1183992 (94d:60069)
  • 5. R. Merton, Option pricing when underlying stock returns are discontinuous, J. Financial Economics 3 (1976), 125-144.
  • 6. R. Cont and P. Tankov, Financial Modelling with Jump Processes, Chapman and Hall, London, 2004. MR 2042661 (2004m:91004)
  • 7. D. Lamberton and B. Lapeyre, Introduction to Stochastic Calculus Applied to Finance, Chapman and Hall, London, 1996. MR 1422250 (98b:90018)
  • 8. F. Hubalek, J. Kallsen, and L. Krawczyk, Variance-optimal hedging for processes with stationary independent increments, Ann. Appl. Probab. 16 (2006), no. 2, 853-885. MR 2244435 (2007k:60205)
  • 9. M. Mania, M. Santacroce, and R. Tevzadze, A semimartingale BSDE related to the minimal entropy martingale measure, Finance Stoch. 7 (2003), 385-402. MR 1994915 (2004f:91080)
  • 10. M. Schweizer, Option hedging for semimartingales, Stoch. Process. Appl. 37 (1991), 339-363. MR 1102880 (92c:90025)
  • 11. V. M. Radchenko, Minimal risk strategy for processes with jumps, Applied Statistics. Actuarial and Finance Mathematics 1-2 (2003), 55-68. (Ukrainian)
  • 12. V. N. Radchenko, Minimum variance hedging in a model with jumps at nonrandom moments of time, Teor. Veroyatn. Primenen. 51 (2006), no. 3, 608-618; English transl. in Theory Probab. Appl. 51 (2007), no. 3, 536-545. MR 2325550 (2008e:60210)
  • 13. P. Monat and C. Stricker, Föllmer-Schweizer decomposition and mean-variance hedging for general claims, Ann. Probab. 23 (1995), 605-628. MR 1334163 (97m:60065)
  • 14. H. Föllmer and M. Schweizer, Hedging of contingent claims under incomplete information, Applied Stochastic Analysis (M. H. A. Davis and R. J. Elliott, eds.), Stochastics Monogr., vol. 5, Gordon and Breach, London-New York, 1991, pp. 389-414. MR 1108430 (92g:90029)
  • 15. M. Schweizer, On the minimal martingale measure and the Föllmer-Schweizer decomposition, Stoch. Anal. Appl. 13 (1995), 573-599. MR 1353193 (96h:60080)
  • 16. M. Schweizer, Approximation pricing and the variance-optimal martingale measure, Ann. Probab. 24 (1996), 206-236. MR 1387633 (97c:60120)
  • 17. X. L. Zhang, Valuation of American options in a jump-diffusion model, Numerical Methods in Finance, Publications of the Newton Institute, vol. 13, Cambridge University Press, Cambridge, 1997, pp. 93-114. MR 1470511 (98e:90032)
  • 18. A. N. Shiryaev, Essentials of Stochastic Finance. Facts, Models, Theory, Fazis, Moscow, 1998; English transl., World Scientific Publishing Co., Inc., River Edge, NJ, 1999. MR 1695318 (2000e:91085)
  • 19. R. J. Elliott, Stochastic Calculus and Applications, Springer-Verlag, New York, 1982. MR 678919 (85b:60059)
  • 20. M. Musiela and M. Rutkowski, Martingale Methods in Financial Modelling, Applications of Mathematics, vol. 36, Springer, Berlin, 1997. MR 1474500 (98i:90014)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 91B28, 60H05

Retrieve articles in all journals with MSC (2000): 91B28, 60H05

Additional Information

V. M. Radchenko
Affiliation: Department of Mathematical Analysis, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 6, Kyiv 03127, Ukraine

Keywords: Minimum variance hedging, European call option, F\"ollmer--Schweizer decomposition, option price model with jumps, minimal martingale measure
Received by editor(s): May 7, 2007
Published electronically: August 4, 2009
Additional Notes: Supported by the Alexander von Humboldt Foundation, Grant #1074615
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society